Alert archive / Oregon / Gale Warnings in 2015
Gale Warning 41, NWS Medford, OR
NWS Medford, OR issued this gale warning at Oct 21, 2015, 2:50 PM PDT. It took effect at Oct 22, 2015, 5:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2015, 2:50 PM PDT (21:50 UTC)
- In effect from
- Oct 22, 2015, 5:00 AM PDT
- Expired
- Oct 22, 2015, 3:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
623 WHUS76 KMFR 212150 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 250 PM PDT WED OCT 21 2015 PZZ376-221100- /O.EXT.KMFR.SW.Y.0246.000000T0000Z-151022T1200Z/ /O.CON.KMFR.SC.Y.0018.000000T0000Z-151023T0600Z/ /O.UPG.KMFR.GL.A.0031.151022T1800Z-151023T0600Z/ /O.NEW.KMFR.GL.W.0041.151022T1200Z-151023T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 250 PM PDT WED OCT 21 2015 ...GALE WARNING IN EFFECT FROM 5 AM TO 11 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 5 AM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY. * WINDS: NORTH 20 TO 30 KT...WITH GUSTS TO 40 KT INTO THURSDAY MORNING...THEN INCREASING TO PEAK STRENGTH OF 25 TO 35 KT WITH GUSTS TO 45 KT THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * SEAS: STEEP WIND DRIVEN SEAS OF 8 TO 10 FEET...BUILDING TO A PEAK OF 11 TO 13 FEET THURSDAY AFTERNOON AND EVENING. * AREAS AFFECTED: SMALL CRAFT ADVISORY WINDS AND SEAS ARE EXPECTED IN ALL AREAS THIS EVENING WITH STRONGEST CONDITIONS SOUTH OF GOLD BEACH. GALES AND HAZARDOUS SEAS ARE EXPECTED SOUTH OF GOLD BEACH THURSDAY MORNING THROUGH THURSDAY EVENING SOUTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ356-221100- /O.CON.KMFR.SW.Y.0246.000000T0000Z-151023T0600Z/ /O.CON.KMFR.SC.Y.0018.151022T0000Z-151023T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 250 PM PDT WED OCT 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY. * WINDS: NORTH INCREASING TO 15 TO 25 KTS THIS AFTERNOON AND CONTINUING INTO THURSDAY EVENING. * SEAS: STEEP INCREASING TO 6 TO 8 FEET THIS AFTERNOON... BUILDING TO A PEAK OF 9 TO 11 FEET THURSDAY AFTERNOON AND EVENING. * AREAS AFFECTED: SMALL CRAFT ADVISORY SEAS WILL IMPACT ALL BUT THE MOST SHELTERED NEAR SHORE WATERS. SMALL CRAFT WINDS ARE EXPECTED BEYOND 5 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-221100- /O.CON.KMFR.SC.Y.0018.151022T0000Z-151023T0600Z/ /O.CON.KMFR.SW.Y.0246.151022T0000Z-151023T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 250 PM PDT WED OCT 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY. * WINDS: NORTH INCREASING TO 20 TO 25 KTS LATE THIS AFTERNOON THROUGH THURSDAY EVENING. * SEAS: STEEP WIND DRIVEN SEAS INCREASING TO 7 TO 9 FEET THIS AFTERNOON INTO TONIGHT...THEN BUILDING TO A PEAK OF 11 TO 13 FEET THURSDAY AFTERNOON AND EVENING. * AREAS AFFECTED: IN ZONE 350...THE STRONGEST WINDS WILL BE SOUTH OF BANDON AND 5 NM FROM SHORE. SMALL CRAFT FOR SEAS ARE EXPECTED TO BE SOUTH OF CAPE ARAGO AND 7 NM FROM SHORE THIS EVENING INTO THURSDAY MORNING...THEN SPREAD ACROSS THE ZONE THURSDAY AFTERNOON EXCEPT THE MOST SHELTERED NEAR SHORE WATERS. IN ZONE 370...THE STRONGEST WINDS ARE EXPECTED TO BE SOUTH OF BANDON THIS AFTERNOON INTO THURSDAY MORNING...THEN SOUTH OF CAPE ARAGO THURSDAY AFTERNOON THROUGH THURSDAY EVENING. SMALL CRAFT FOR SEAS ARE EXPECTED FROM COOS BAY SOUTH THIS EVENING... THEN SPREAD NORTH OVER THE ENTIRE AREA THURSDAY AFTERNOON. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
871 WHUS76 KMFR 220946 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 246 AM PDT THU OCT 22 2015 PZZ376-222315- /O.CON.KMFR.SC.Y.0018.000000T0000Z-151023T0600Z/ /O.CON.KMFR.SW.Y.0246.000000T0000Z-151022T1200Z/ /O.CON.KMFR.GL.W.0041.151022T1200Z-151023T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 246 AM PDT THU OCT 22 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. * WINDS: NORTH 25 TO 35 KT WITH GUSTS TO 45 KT THROUGH THIS EVENING. WINDS WILL GRADUALLY DECREASE TONIGHT. * SEAS: STEEP WIND DRIVEN 12 TO 14 FEET THIS AFTERNOON AND EVENING. SEAS WILL GRADUALLY DECREASE TONIGHT. * AREAS AFFECTED: GALES AND HAZARDOUS SEAS ARE EXPECTED SOUTH OF PORT ORFORD THROUGH THIS EVENING. ELSEWHERE SMALL CRAFT CONDITIONS ARE EXPECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-370-222315- /O.CON.KMFR.SC.Y.0018.000000T0000Z-151023T0600Z/ /O.CON.KMFR.SW.Y.0246.000000T0000Z-151023T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 246 AM PDT THU OCT 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: NORTH 15 TO 25 KTS THROUGH THIS EVENING. WINDS WILL GRADUALLY DECREASE TONIGHT. * SEAS: STEEP INCREASING 9 TO 12 FEET... BUILDING TO A PEAK OF 10 TO 11 FEET THIS AFTERNOON AND EVENING. * AREAS AFFECTED: IN ZONE 370...SMALL CRAFT ADVISORY FOR SEAS WILL AFFECT ALL AREAS. SMALL CRAFT FOR WINDS WILL AFFECT ALL AREAS, EXCEPT FOR THE NORTHWEST PART OF THE AREA. IN ZONE 350...SMALL CRAFT FOR SEAS WILL AFFECT ALL AREAS. SMALL CRAFT FOR WINDS WILL AFFECT AREAS 5 NM FROM SHORE SOUTH OF CAPE ARGO. IN ZONE 356...SMALL CRAFT ADVISORY SEAS WILL IMPACT ALL BUT THE MOST SHELTERED NEAR SHORE WATERS. SMALL CRAFT WINDS ARE EXPECTED BEYOND 5 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
579 WHUS76 KMFR 222200 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 300 PM PDT THU OCT 22 2015 DEFAULT OVERVIEW SECTION PZZ376-231100- /O.CAN.KMFR.GL.W.0041.000000T0000Z-151023T0600Z/ /O.NEW.KMFR.SC.Y.0019.151023T0000Z-151023T1800Z/ /O.UPG.KMFR.SC.Y.0018.000000T0000Z-151023T0600Z/ /O.NEW.KMFR.GL.W.0042.151023T0000Z-151023T0600Z/ /O.NEW.KMFR.SE.W.0050.151023T0600Z-151023T1800Z/ /O.NEW.KMFR.SW.Y.0247.151023T0600Z-151024T0000Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 300 PM PDT THU OCT 22 2015 ...GALE WARNING AND IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY. IN ADDITION...A SMALL CRAFT ADVISORY AND A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 11 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 11PM THIS EVENING TO 5 PM PDT FRIDAY. * WINDS: NORTH 25 TO 35 KT WITH GUSTS TO 45 KT THROUGH THIS EVENING. WINDS WILL GRADUALLY DECREASE TONIGHT THROUGH FRIDAY. * SEAS: STEEP WIND DRIVEN 12 TO 15 FEET THIS AFTERNOON AND EVENING. SEAS WILL GRADUALLY DECREASE TONIGHT THROUGH FRIDAY. * AREAS AFFECTED: GALES AND HAZARDOUS SEAS ARE EXPECTED SOUTH OF PORT ORFORD THROUGH THIS EVENING UNTIL 11 PM. ELSEWHERE SMALL CRAFT CONDITIONS ARE EXPECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-370-231100- /O.CAN.KMFR.SC.Y.0018.000000T0000Z-151023T0600Z/ /O.CAN.KMFR.SW.Y.0246.000000T0000Z-151023T0600Z/ /O.NEW.KMFR.SC.Y.0019.151023T0000Z-151023T0600Z/ /O.NEW.KMFR.SW.Y.0247.151023T0000Z-151024T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 300 PM PDT THU OCT 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 5 PM PDT FRIDAY. * WINDS: NORTH 15 TO 25 KTS THROUGH THIS EVENING. WINDS WILL GRADUALLY DECREASE TONIGHT. * SEAS: STEEP INCREASING 9 TO 12 FEET... BUILDING TO A PEAK OF 10 TO 11 FEET THIS AFTERNOON AND EVENING. * AREAS AFFECTED: FOR NOW UNTIL 11 PM SMALL CRAFT FOR WINDS AND WAVES WILL AFFECT THE INNER AND OUTER WATERS... EXCEPT FOR AREAS WITHIN 5 NM OF SHORE. AFTER 11 PM FRIDAY... SOUTH OF PORT ORFORD AND AREAS FARTHER THAN 10 NM FROM SHORE WILL STILL SEE SMALL CRAFT FOR WINDS AND WAVES... OTHERWISE SMALL CRAFT FOR WAVES WILL CONTINUE ELSEWHERE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Oct 21, 2:24 PM PDT, 26 minutes earlier.
Area forecast discussion, Oct 21, 2:24 PM PDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
224 PM PDT WED OCT 21 2015
.DISCUSSION...AFTER A FOGGY MORNING OVER THE WEST SIDE VALLEYS,
SKIES HAVE CLEARED EVERYWHERE EXCEPT THE UMPQUA BASIN. SATELLITE
SHOWS THE STRATUS BEING ERODED FROM THE EDGES, BUT IT MAY NOT
CLEAR ENTIRELY THIS AFTERNOON. EVEN IF IT DOES, THERE WILL STILL
BE PLENTY OF MOISTURE LEFT FOR FOG TO REFORM TONIGHT AS LONG AS
CLOUDS FROM AN APPROACHING FRONT DON'T GET THERE FIRST.
THE AFOREMENTIONED FRONT IS ENTERING THE COASTAL WATERS THIS
AFTERNOON, BUT IT IS ALREADY WEAK AND GETTING WEAKER. IT WILL
SPLIT AS IT MOVES ONSHORE TONIGHT, AND AS A RESULT, LITTLE TO NO
RAIN IS EXPECTED. WE WILL SEE A MARINE PUSH WHICH SHOULD BRING
CLOUDS TO MUCH OF THE WEST SIDE BY TOMORROW MORNING, AND WE MAY
SQUEEZE OUT A FEW SHOWERS OR SOME DRIZZLE OVER THE COASTAL
MOUNTAINS, BUT THAT SHOULD BE IT. SKIES OVER THE WEST SIDE WILL
CLEAR OUT TOMORROW AFTERNOON AND PROBABLY A LITTLE SOONER THAN
TODAY DUE TO INCREASED MIXING ASSOCIATED WITH THE FRONT. THE FRONT
WILL LIKELY NOT EVEN BE NOTICEABLE AS IT CROSSES THE EAST SIDE
TOMORROW.
CLEAR SKIES, LIGHT WINDS, AND A COOLER AIRMASS IS EXPECTED TO
LEAD TO A CHILLY NIGHT THURSDAY NIGHT INTO FRIDAY. IT MAY BE COLD
ENOUGH FOR FROST IN THE ROGUE, ILLINOIS, AND SHASTA VALLEYS FRIDAY
MORNING. IF GUIDANCE CONTINUES TO SHOW THESE COLD TEMPERATURES,
WE'LL HAVE TO CONSIDER A FROST ADVISORY FOR THESE AREAS. THE
DECISION ON THAT WILL COME TONIGHT OR TOMORROW, BUT PEOPLE ON THE
WEST SIDE SHOULD START TO THINK ABOUT PROTECTING ANY REMAINING
VEGETATION THAT IS SENSITIVE TO COLD. THE REST OF FRIDAY LOOKS
QUIET AND DRY.
THIS WEEKEND IS WHEN THE FORECAST GETS TRICKY. SATELLITE SHOWS A
PRETTY GOOD LOOKING SYSTEM OUT BETWEEN 150W AND 160W THIS
AFTERNOON, WHICH IS EXPECTED TO APPROACH THE COAST THIS WEEKEND.
THE MODELS CONTINUE TO DIFFER IN THE TIMING AND STRENGTH OF THE
SYSTEM. THE GFS IS FASTER AND STRONGER AND BRINGS A SUB-1000 MB
LOW INSIDE 130W SATURDAY AND THEN BRINGS IT INLAND SUNDAY WITH A
FAIRLY WIDESPREAD RAIN EVENT. THE ECMWF (AND CANADIAN) SHOW A
WEAKER LOW APPROACHING THE COAST SUNDAY AND THEN FALLING APART
OFFSHORE WITH RAIN NEVER REALLY MOVING MUCH INLAND. LITTLE CHANGE
WAS MADE TO THE GOING FORECAST OVER THE WEEKEND, BUT DUE TO
GREATER SPREAD AND LOWER CONFIDENCE IN THE GFS, WE CONTINUE TO
PREFER THE ECMWF SOLUTION.
ALL INDICATIONS CONTINUE TO BE THAT WE WILL ENTER A PERIOD OF
WETTER WEATHER NEXT WEEK, ESPECIALLY BY MID WEEK, AND ESPECIALLY
IF MOISTURE FROM HURRICANE OLAF GETS ENTRAINED AS ADVERTISED. THE
DETERMINISTIC AND CLIMATE MODELS ALL SHOW THIS, AND POPS WERE
RAISED CONSIDERABLY BY THE MIDDLE OF NEXT WEEK. -WRIGHT
&&
.AVIATION...FOR THE 21/18Z TAF CYCLE...MOST TERMINALS ARE VFR AT
THIS TIME...EXCEPT THE UMPQUA VALLEY WHICH IS HANGING ON TO MVFR
CEILINGS. THERE WILL BE A BRIEF BREAK IN CLOUDS IN THE UMPQUA BEFORE
THEY RETURN THIS EVENING. TONIGHT...CONFIDENCE IS NOT AS HIGH AS
YESTERDAY FOR HAVING WIDESPREAD OVERNIGHT LIFR CONDITIONS IN THE
ROGUE AND ILLINOIS VALLEYS...ESPECIALLY GIVEN EXPECTED INCREASING
HIGH CLOUDS. HOWEVER...WE THINK ENOUGH LINGERING LOW LEVEL MOISTURE
SHOULD HELP GENERATE LOW CEILINGS AND SOME FOG AGAIN TONIGHT. AT THE
COAST THERE IS HIGHER CONFIDENCE FOR IFR CONDITIONS THIS EVENING
THROUGH THE OVERNIGHT HOURS. SK
&&
.MARINE...UPDATED 830 AM PDT WEDNESDAY, 21 OCT 2015...A WEAK COLD
FRONT WILL MOVE THROUGH THE WATERS TODAY. THE THERMAL TROUGH WILL
WEAKEN AND W3INDS WILL BRIEFLY DIMINISH. OFFSHORE HIGH PRESSURE AND
THE THERMAL TROUGH WILL STRENGTHEN THIS EVENING THROUGH THURSDAY
EVENING IN THE WAKE OF THE FRONT. NORTH WINDS WILL INCREASE WITH LOW
END GALES AND HAZARDOUS SEAS POSSIBLE OVER THE SOUTHERN WATERS LATE
THURSDAY MORNING THROUGH THURSDAY EVENING. MODELS SHOW WINDS AND
SEAS PEAKING LATE THURSDAY AFTERNOON INTO THURSDAY EVENING, THEN
BOTH WILL DIMINISH THURSDAY NIGHT INTO FRIDAY AS THE THERMAL TROUGH
GRADUALLY WEAKENS. THE OPERATIONAL EC AND GFS CONTINUE TO SHOW
DIFFERENT SOLUTIONS THIS WEEKEND. HOWEVER BOTH HAVE TRENDED WEAKER
WITH THE SURFACE LOW. THIS MEANS WE COULD END UP WITH LOWER SWELL
HEIGHTS AND HAVE TRENDED THEM LOWER IN THE FORECAST. FOR NOW WE'LL
CONTINUE WITH A BLEND BETWEEN THE TWO WITH MORE LEAN TOWARDS THE EC.
-PETRUCELLI/SK
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON
TO 11 PM PDT THURSDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THURSDAY
FOR PZZ350-356-370-376.
GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
PZZ376.Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.